Alert archive / Ohio / Beach Hazards Statements in 2019

Beach Hazards Statement 6, NWS Cleveland, OH

June 20, 20194 counties in Ohio

NWS Cleveland, OH issued this beach hazards statement at Jun 20, 2019, 3:41 PM EDT for 4 counties in Ohio. It took effect at Jun 20, 2019, 7:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2019, 3:41 PM EDT (19:41 UTC)
In effect from
Jun 20, 2019, 7:00 PM EDT
Expired
Jun 21, 2019, 7:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

Counties Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH

The radar

The Cleveland radar (KCLE), 14 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WHUS41 KCLE 201941
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
341 PM EDT Thu Jun 20 2019

OHZ009>012-210345-
/O.NEW.KCLE.BH.S.0006.190620T2300Z-190621T1100Z/
Erie-Lorain-Cuyahoga-Lake-
341 PM EDT Thu Jun 20 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 PM EDT THIS EVENING
THROUGH FRIDAY MORNING...

The National Weather Service in Cleveland has issued a Beach
Hazards Statement, which is in effect from 7 PM EDT this evening
through Friday morning.

* LOCATIONS...Erie, Lorain, Cuyahoga and Lake Counties in Ohio.

* TIMING...From 7 PM EDT this evening through Friday morning.

* BEACH HAZARDS...High swimming risk from waves and dangerous 
  currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when swimming risks exist
from a combination of wind and large waves including rip currents
and longshore currents. These swimming risks can create life-
threatening conditions even for good swimmers. Follow the
instruction of local authorities or stay out of the water.

&&

$$
3 follow-up statements
886 
WHUS41 KCLE 210150
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
950 PM EDT Thu Jun 20 2019

OHZ009>012-211000-
/O.CON.KCLE.BH.S.0006.000000T0000Z-190621T1100Z/
Erie-Lorain-Cuyahoga-Lake-
950 PM EDT Thu Jun 20 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM EDT
FRIDAY...

* LOCATIONS...Erie, Lorain, Cuyahoga and Lake Counties in Ohio.

* TIMING...Until 7 AM EDT Friday.

* BEACH HAZARDS...High swimming risk from waves and dangerous 
  currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when swimming risks exist
from a combination of wind and large waves including rip currents
and longshore currents. These swimming risks can create life-
threatening conditions even for good swimmers. Follow the
instruction of local authorities or stay out of the water.

&&

$$
781 
WHUS41 KCLE 210740
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
340 AM EDT Fri Jun 21 2019

OHZ009>012-211100-
/O.CON.KCLE.BH.S.0006.000000T0000Z-190621T1100Z/
Erie-Lorain-Cuyahoga-Lake-
340 AM EDT Fri Jun 21 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* LOCATIONS...Erie, Lake, Lorain and Cuyahoga.

* TIMING...Until 7 AM EDT this morning.

* BEACH HAZARDS...High swimming risk from waves and dangerous 
  currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when swimming risks exist
from a combination of wind and large waves including rip currents
and longshore currents. These swimming risks can create life-
threatening conditions even for good swimmers. Follow the
instruction of local authorities or stay out of the water.

&&

$$
570 
WHUS41 KCLE 211102
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
702 AM EDT Fri Jun 21 2019

OHZ009>012-211215-
/O.EXP.KCLE.BH.S.0006.000000T0000Z-190621T1100Z/
Erie-Lorain-Cuyahoga-Lake-
702 AM EDT Fri Jun 21 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Winds and waves will continue to subside this morning, therefore
the Beach Hazards Statement has been allowed to expire.

$$

Greenawalt

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 3:37 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 20, 3:37 PM EDT, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cleveland OH
337 PM EDT Thu Jun 20 2019

.SYNOPSIS...
Low pressure will track eastward along a frontal boundary
located over northern Ohio into northwest Pennsylvania this
evening. The low will move to the east of the area tonight and
force a cold front south across the area. High pressure will
build east across the area Friday followed by a warm front that
will lift northeast across the area Saturday night.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Low pressure will track eastward along a frontal boundary
located over northern Ohio into northwest Pennsylvania this
evening. The low will move to the east of the area tonight and
force a cold front south across the area. A very moist airmass
and upper level support will continue the rainfall chances
through the evening. Have expanded the flood watch across the
eastern CWA to include NW PA. Also have nudged the end time
until midnight to cover the slow eastward progression of the
showers/thunderstorms.

We will gradually end the showers and thunderstorms from west
to east through the overnight as high pressure builds into the
area and dries us out Friday and Friday night. Unfortunately
there will be some lingering showers/drizzle across NW PA
through Friday morning.

Seasonal temperatures are expected through the near term.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper ridge begins entering the Great Lakes region on Saturday,
allowing for high pressure to linger over the forecast area. With
dry easterly flow over the region, believe that much of Saturday
will be dry as it will take some time for the next system to enter
the region. A shortwave trough will erode the upper ridge and will
bring a warm front into the region on Sunday. The vorticity max with
the shortwave will enter the forecast area on Sunday night and will
have likely PoPs for Sunday night as more widespread precipitation
seems reasonable. Temperatures will be near normal with northwest
flow over the region on Saturday, but temperatures will increase on
Sunday with the warm front into the 80s for much of the region.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
An upper trough enters the Great Lakes region for the beginning of
next week. At this point, there are several timing differences with
the extended guidance so will keep fairly generic chance PoPs for
Monday through Wednesday with the highest chances on Monday and
Monday as Sunday's system still attempts to exit the region. Some
upper ridging enters behind the trough for the middle of the week
and will try to dry the region out. Will have low end PoPs for
Wednesday night into Thursday as there will be a dry spell at some
point but confidence in timing is low at this point. Temperatures
will be near normal through the period.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
MVFR/IFR conditions will continue through the afternoon with a
stationary front located over the area. There will be periods of
showers and thunderstorms that move across each TAF site. Drier
air begins to move into the region tonight but we may end up
seeing some MVFR/IFR fog develop for a few hours before
sunrise. VFR conditions should be common on Friday. Winds will
becoming northerly this afternoon and evening at 5 to 10 knots.

OUTLOOK...Non-VFR possible Saturday through Monday.

&&

.MARINE...
A frontal boundary south of the lake is allowing for northeast winds
over the lake this afternoon, which will shift more around to the
north and increase as a low moves across the front. The flow will be
strong enough for an increase on the waves this evening and will
go ahead and have a short duration small craft advisory and
beach hazards statement for tonight, ending by daybreak Friday.

Flow becomes more northwesterly for Friday but waves should be
in the 2 to 3 ft range. High pressure builds in for Friday night
into Saturday and dry conditions will be found over the lake.
Winds will favor an easterly direction for the Saturday. A warm
front cross the lake on Sunday and flow will switch around to
the southeast over the basin. A cold front will switch flow
around to the southwest by Monday and will be the favored flow
for the first part of next week. Any periods with east or
northeast flow will present lakeshore flooding issues for the
western basin, but other headline issuance looks unlikely at
this time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 7 PM EDT this evening through
     Friday morning for OHZ009>012.
     Flash Flood Watch until midnight EDT tonight for OHZ009>014-
     019>023-029>033-038-047-089.
     Flash Flood Watch until 8 PM EDT this evening for OHZ003-
     006>008-017-018-027-028-036-037.
PA...Flash Flood Watch until midnight EDT tonight for PAZ001>003.
MARINE...Small Craft Advisory from 7 PM this evening to 7 AM EDT Friday
     for LEZ144>147.

&&

SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...MM
MARINE...Sefcovic
Hazardous weather outlook, Jun 20, 2:38 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
238 PM EDT Thu Jun 20 2019

OHZ009>014-019>023-029>033-038-047-089-PAZ001>003-211845-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Holmes-
Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
238 PM EDT Thu Jun 20 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-017-018-027-028-036-037-211845-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion-
Morrow-
238 PM EDT Thu Jun 20 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-211845-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
238 PM EDT Thu Jun 20 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 20, 1:43 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
143 PM EDT Thu Jun 20 2019

PAZ002-003-202000-
Southern Erie-Crawford-
Including the cities of Edinboro and Meadville
143 PM EDT Thu Jun 20 2019

...PATCHY DENSE FOG OVER THE HILLS...

Patchy dense fog continues over the higher terrain of inland Erie
and Crawford counties. Visibilities across the higher terrain may
dip to a quarter mile or less at times.
Local storm report, Jun 20, 2:10 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
210 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     FLOOD            5 SSW SANDUSKY SOUTH    41.35N 82.73W
06/20/2019                   ERIE               OH   PUBLIC

            FLOODING OVER ROADWAYS REPORTED IN ERIE
            COUNTY. FLOWING WATER OVER MASON ROAD.

&&

RC
Local storm report, Jun 20, 2:16 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
216 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HEAVY RAIN       2 N TIFFIN              41.15N 83.18W
06/20/2019  M2.50 INCH       SENECA             OH   PUBLIC

&&

PS
Local storm report, Jun 20, 2:46 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FLOOD            BELLEVUE                41.27N 82.84W
06/20/2019                   SANDUSKY           OH   PUBLIC

            WATER OVER SEVERAL ROADWAYS IN BELLEVUE.

&&

PS
Local storm report, Jun 20, 3:01 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FLOOD            FOSTORIA                41.16N 83.41W
06/20/2019                   SENECA             OH   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE CITY OF
            FOSTORIA.

&&

RC
Local storm report, Jun 20, 3:07 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT THU JUN 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HEAVY RAIN       5 NNE WAKEMAN           41.32N 82.37W
06/20/2019  M1.50 INCH       ERIE               OH   TRAINED SPOTTER

            CREEK HAS COME OUT OF ITS BANKS IN THE
            BACKYARD.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:49 PM EDTSpecial Weather StatementCLEMorrow41 min
Jun 19, 9:03 PM EDTSpecial Weather StatementCLEKnox57 min
Jun 19, 9:23 PM EDTAreal Flood AdvisoryCLEKnox, Morrow6 hr
Jun 20, 5:46 AM EDTAreal Flood AdvisoryCLECuyahoga3 hr
Jun 20, 6:05 AM EDTAreal Flood WarningCLECuyahoga3 hr
Jun 20, 7:09 AM EDTAreal Flood WarningCLEStark30 hr
Jun 20, 1:03 PM EDTAreal Flood WarningCLEHancock, Sandusky, Seneca, Wood9 hr
Jun 20, 1:39 PM EDTAreal Flood WarningCLEMedina, Stark, Summit, Wayne24 hr
Jun 20, 1:43 PM EDTAreal Flood WarningCLEErie, Huron, Lorain9 hr
Jun 20, 1:59 PM EDTFlash Flood WarningCLEErie, Huron, Sandusky, Seneca6 hr
Jun 20, 2:35 PM EDTFlash Flood WarningCLECuyahoga, Lorain, Medina, Summit7 hr
Jun 20, 3:11 PM EDTFlash Flood WarningCLEGeauga, Portage7 hr
Jun 20, 3:41 PM EDTSmall Craft AdvisoryCLE15 hr
Jun 20, 4:06 PM EDTFlash Flood WarningCLEAshland, Lorain, Medina, Summit, Wayne6 hr
Jun 20, 4:23 PM EDTAreal Flood AdvisoryCLETrumbull6 hr
Jun 20, 5:19 PM EDTFlash Flood WarningCLETrumbull5 hr
Jun 20, 5:38 PM EDTAreal Flood WarningCLEMahoning, Stark6 hr
Jun 20, 7:48 PM EDTRiver Flood WarningCLECuyahoga15 hr

Nearby

Beach Hazards Statements in Ohio, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.